Wednesday, December 30, 2009

Goodbye Old Friend....

Peripheral neuropathy.
Defined by as Function: noun : a disease or degenerative state (as polyneuropathy) of the peripheral nerves in which motor, sensory, or vasomotornerve fibers may be affected and which is marked by muscle weakness and atrophy, pain, and numbness

You know what it feels like when your foot falls asleep?  Well imagine that intensified. Lucky me my friendship with neuropathy began after chemo ended.  I know I have written about it before, but really? After I am done with the toxic chemicals being injected into me I get a side effect.  Great. Thanks for that. A little bonus I wasn't expecting.

I started chemo on November 12th 2007 and finished up with (herceptin) treatment on December 29, 2008. I finished my chemo some time in April of 2008, I have the exact date in an old cell phone of mine,( have to get those milestone dates out of that phone before it gets tossed) My neuropathy started soon after that.

April 2008, and it just ended.  Or at least I hope.  I haven't had it in a couple of weeks.  So I guess it is gone.
December 2009~so that means my neuropathy, that tingling annoying pain sock, which was so painful at first that it was almost too much to bear, that tingling I got used to having, when I went to bed at night it would, if I was on my feet for a long period of time, would crawl up my leg up to my knee like spider creeping up its web, that after a while it was more of a nuisance that anything else, lasted longer than my treatment.  Longer than all of my treatments combined, including surgery, chemo, herceptin, and radiation. 

My treatment lasted 14 months.  My neuropathy lasted 20.

I almost don't want to post this blog, as if posting it will make it come back.

Ha ha but I am posting it anyway {gulp}

Mel is the producer/co-host of The Vic McCarty Show Monday~Friday 10am-noon eastern standard time.  Listen live on

Check out my podcast The Cancer Warrior on


  1. I suppose different chemos cause different versions of neuropathy. Mine was light and occurred during chemo and has reversed itself slightly after chemo was done. Hope yours is gone for good!